MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAS09050
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft deployment procedure intended for the proximal fistula, the stent graft allegedly failed to deploy due to a break of the outer catheter connected to the handle.Reportedly, patient experienced additional bleeding at the access site and was stable after another device was used to complete the procedure.Patient is currently stable.
 
Additional Manufacturer Narrative
A manufacturing review was performed.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned.The investigation is confirmed for break and failure to deploy as the outer catheter has a circumferential break and the stent was still in place.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) state: indication for use: flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Precautions: the safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.During deployment of the stent graft, the entire length of the delivery system should be kept as straight as possible in order to mitigate the potential for distal stent graft misplacement.After full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.Stent graft dislodgement has been reported during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences.In case of placement of two stent grafts (overlap), use the same device diameter in both cases.If a flared device is used to overlap, do not deploy the flared end inside the first stent graft.Ensure a minimum 10 mm overlap of the devices.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.Delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.
 
Event or Problem Description
It was reported that during a stent graft deployment procedure intended for the proximal fistula, the stent graft allegedly failed to deploy due to a break of the outer catheter connected to the handle.Reportedly, patient experienced blood loss (10-20cc) at access site and was stable after manual pressure was applied and another device was used to complete the procedure.Patient is currently stable.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7151174
Report Number2020394-2017-01823
Device Sequence Number957741
Product Code PFV
UDI-Device Identifier04049519009032
UDI-Public(01)04049519009032
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2020
Device Model NumberFAS09050
Device Catalogue NumberFAS09050
Device Lot NumberANBV1491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1